Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Any Mirena users?

I've been debating birth control methods. I'm partially breastfeeding and have tried the generic Micronol. Sadly, it made me bleed like it was the period from hell. Mirena sounds like it might be perfect for me, but I'm a bit scared. Does anyone use this method? Does it hurt, (any part of it, i.e. insertion)? Is there a chance of it coming out by itself? Any info on actual experience would be appreciated.

Answer Question
 
Anonymous

Asked by Anonymous at 8:50 PM on Jan. 1, 2009 in Babies (0-12 months)

Answers (11)
  • I have tried almost everything and I hate it all. I got the Mirena 7 weeks pp and I thought it would be much more painful than it was. I was waiting for it to hurt and it never did. BTW I had a c-section. Vaginal delivered mirena inserts go a lot easier. I don't know if I have any side effects yet...I bleed for 3 mos after my son but can't say that it wouldn't have happened if I didn't have the Mirena. I also have no sex drive and I can't say that it is due to the mirena...it could just be stress or that my hormones aren't back to normal since my delivery. I haven't bled for over a month and I am also breastfeeding so I might not even start getting my period back. So far I have no complaints. My husband said it poked his penis and it bothered him but I am told over time the strings will soften. There is a rare chance it can come out by it's self...but you would know and it's rare to happen. GL PM me for more info.
    britni11

    Answer by britni11 at 8:55 PM on Jan. 1, 2009

  • i have had problems with mine. my hair falls out i get VERY moody. my periods r long n painful. sex hurts. im gaining lots of weight. theres lots of side effects. u can google it n itll tell u more.
    Anonymous

    Answer by Anonymous at 9:28 PM on Jan. 1, 2009

  • I love my Mirena. I was a little crampy for a day or two after I had it inserted, but since then it's been great! I have been ebf for the past 6 months and have had no supply issues. No weight gain, my sex drive is normal, and no period yet.

    I am very happy with my results. But everyone is different.
    Cassieniccole

    Answer by Cassieniccole at 9:51 PM on Jan. 1, 2009

  • I used mirena and less than 24 hours after the dr put it in I started having BAD BAD stomach cramps. I went to the ER and after x-rays, CT scans, and an ultra sound they found that it had moved from my uterus to my STOMACH, in less than 24 hours. I will NEVER use it again. I had to have it surgically removed and all of this wasn't covered by my insurance since the mirena wasn't covered.

    Don't do it, abstinence would be more pleasant than what I went through.

    The dr didn't do anything wrong, nothing was faulty- so I can't blame it on that. I now believe that it's not natural to have something other than a fetus hanging out in your uterus.
    Anonymous

    Answer by Anonymous at 10:26 PM on Jan. 1, 2009

  • Hello i have had the mirena in for almost a year now. I got it put in 6 weeks after i gave birth. It does not hurt and there is no chance of it coming out unless you reach inside you vagina and pull the strings. I use to have horriable periods cramping wise. I use to have to take 2 loratab 10's to just nock the pain out buyt not get rid og the pain for that month. Now i do not hurt and i have a period 4 times a year. I do recomend it only for people who do not wanna have kids for a few more years after getting it put in. If you need anymore help about this please contact me.
    Thanks :)
    Lrgraham07

    Answer by Lrgraham07 at 10:51 PM on Jan. 1, 2009

  • i got mine when my son was 9 months old and I liked it because there was no worry of forgetting. Mine hurt very bad getting inserted however, it went in crooked and they had to pull on my uterus and they thought i was going to pass out lol after it was in I had some cramping and i bled for 2months every day like a period until i was completely exhausted and then my periods almost stopped completely. There is a chance it could fall out the first year so just watch for it. The only other side effects i had were some migraines and cramps but that isn't why i had mine taken out...we just want a baby...even though it was a little painful I loved mine and would do it again.
    LOVE2bMOMMY525

    Answer by LOVE2bMOMMY525 at 1:37 AM on Jan. 6, 2009

  • I had mine put in 6 weeks after I had my daughter in the fall of 2007. It really didn't hurt much, the first day or so I took ibuprofen for the cramps (felt like the first day of my period). I have never had a period, unless you can count a bit of blood on the toilet paper a period. My husband complained for the first year about the threads stabbing him. The doctor trimmed them but they still stabbed. Within the past 6 months or so I kind of feel like I'm living under a fog. I really thought I was just being lazy, forgetting things right after people told me, failing to remember names of people I've met more than once etc. When I started having nervousness and heart palpitations, I went online to see if it could possibly be the Mirena (since nothing else has changed in my life since the symptoms started). I was surprised to read that other people were feeling this way too.

    p.b.

    Answer by p.b. at 10:53 PM on Jan. 9, 2009

  • I feel terribly guilty about wanting it removed after only 1.5 years, considering the cost, but I feel like I can't lift the fog and I may really be missing my kids early years. I have always considered myself really normal from a mental health standpoint, but now it's kind of hard to get really excited or joyful. Has anyone else felt that? The only other thing is that since June I've gained about 8 pounds. I don't know if I can blame Mirena, but it's there nontheless and I've always been stable weight-wise before. fyi I'm 34 so maybe I'm just getting fat.
    p.b.

    Answer by p.b. at 10:53 PM on Jan. 9, 2009

  • I was doubled over in severe pain for about the first 24 hours after having it inserted, but after that it was smooth sailing! I bled only the length of a regular period, and for the next three months my period was lighter and lighter until it just disappeared. No side effects here!
    ItsMeCaseyLynn

    Answer by ItsMeCaseyLynn at 4:25 PM on Jan. 12, 2009

  • If u want depression and severe headaches and axiety go for it. i hAd mine REMOVED after 5 weeks!!! it's been 11 days and i feel better..not 100% yet but i hear it takes a month or so for my hormones to adjust.
    njmom1

    Answer by njmom1 at 7:05 PM on Feb. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.